Indiana, 2025Winter Storm and Winter Weather in Indiana, December 13 to 14, 2025
December 13 to 14, 2025 · NWS ILN · 8 events in 8 counties and zones
A strong low pressure system moving through the Ohio Valley produced widespread snowfall during the afternoon and evening hours of Saturday, December 13, associated with the passage of an Arctic air mass.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system moving through the Ohio Valley produced widespread snowfall during the afternoon and evening hours of Saturday, December 13, associated with the passage of an Arctic air mass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 13, 9:10 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Dec 13, 9:10 AM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
910 AM EST Sat Dec 13 2025
.SYNOPSIS...
A system will move across the area today into tonight which will
result in accumulating snow area wide. Some of the snow will be heavy
at times this afternoon into this evening. Arctic air will settle
into the region behind the snow, bringing bitterly cold temperatures
into Monday. This will be followed by a substantial warm up through
midweek.
&&
.NEAR TERM /THROUGH TONIGHT/...
High resolution guidance is trending towards a two part system, even
though it will be a quick hitter. It appears that the initial
heavier band of snow will move in from west to east near or just
slightly south of I-70 from 18Z to 21Z ish. There may be slight lull
before a second enhancement, oriented more southwest to northeast
develops near I-71 towards 00Z and moves east and out of the area by
05Z.
Taking that all into consideration, it looks more and more likely
that east central Indiana will reach the 5 inch winter storm warning
threshold. This axis may extend into the Miami Valley where criteria
is 6 inches. Most likely there will be a gradient across Preble,
Montgomery, and Greene Counties that will be near/straddling this
threshold. So upgraded those areas to a winter storm warning.
Previous discussion...
A deep mid level low to settle south into the northern Great Lakes
today. A surface cold front marking the leading edge of Arctic air
will track southeast thru the area today. This will result in falling
temperatures through the afternoon. A vigorous short wave will
quickly move from the upper Mississippi Valley southeast across the
area. Mid level frontogenesis out ahead of this system will spread a
widespread band of snow across the area from late morning through the
afternoon, mainly north of the Ohio River. This band of snow will
sag southeast across the rest of the area late in the day.
Observing pretty good consensus that heaviest snowfall amounts will
occur between I-70 and the Ohio River with an axis of 3" to 6". A
very slight shift south of this heaviest axis of snow. SLR which
start out close to 15:1 increase to above 20:1 this evening. This
will make for a drier more fluffy snow. The heaviest snow aligns
with the previous winter storm warning - so this headline was
continued. Outside of the warning area, have continued winter
weather advisories to the north and to the south.
Temperatures drop and winds increase as the snow tapers off late
this evening, but travel impacts from this snow will likely
continue. The combination of snow, wind, and cold will make tonight
an unfavorable time to be outside or traveling.
Temperatures begin to fall today with readings by evening from the
middle teens northwest to near 30 southeast. Forecast lows tonight
drop off to the single digits overnight. With winds of 10
to 15 mph, wind chills temperatures will fall below zero with much
of the Whitewater and Miami Valleys getting to 10 below or colder.
Have issued a cold weather advisory for tonight through Monday
morning due the bitterly cold conditions.
&&
.SHORT TERM /SUNDAY/...
Arctic high pressure will build into the area Sunday. Bitterly cold
conditions will be observed with highs from near 10 across eastern
Indiana and western Ohio to the middle teens in the Scioto River
Valley. Wind chill readings never get much above either side of zero
during the day. These readings drop off below zero Sunday night with
the coldest areas observing values of 10 to 15 below zero by early
Monday morning. Have continued the cold weather advisory thru Monday
morning.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The center of a shallow, frigid air mass (arctic high pressure) will
move up the middle Ohio River River Valley late Sunday night. Winds
will be rather light -- especially in our southern zones -- allowing
temperatures to be a few degrees colder than the night before.
Wouldn't be surprised to see some below zero low temperatures from
southeast Indiana through southwest Ohio and into northern Kentucky.
With the winds factored in, wind chill will likely continue to fall
near or below Cold Weather Advisory thresholds Sunday night into
Monday morning.
As the high exits to the east, temperatures will rebound into the
20s Monday afternoon, 30s Tuesday, 40s Wednesday, and potentially
into the 50s in southwesterly flow on Thursday. Rain is likely ahead
of a frontal system on Thursday, with temperatures cooling back down
to near or a bit below normal Friday. &&
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
MVFR ceilings are expected to continue thru the morning. Focus
shifts to snow that will develop late morning into this afternoon
leading to deteriorating conditions. The snow will move into the area
from west-northwest to east-southeast, bringing IFR to LIFR
visibilities, and IFR ceilings. A period of accumulating snow, marked
by SN in the TAFs, is expected at all TAF sites during the mid
afternoon through evening. The snow tapers off late in the TAF
period with continued MVFR ceilings.
West-northwest, at around 10 knots this morning, become more
northwesterly this afternoon into this evening and increase to around
12 kts with gusts up to 20 kts.
OUTLOOK...MVFR ceilings will likely continue into the day on Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Storm Warning from 1 PM this afternoon to 7 AM EST Sunday
for OHZ060>065-070>074-077>082-088.
Cold Weather Advisory from 7 PM this evening to 11 AM EST Monday
for OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-088.
Winter Weather Advisory from 1 PM this afternoon to 7 AM EST Sunday
for OHZ026-034-035-042>046-051>056.
KY...Winter Storm Warning from 1 PM this afternoon to 7 AM EST Sunday
for KYZ091>093.
Cold Weather Advisory from 7 PM this evening to 11 AM EST Monday
for KYZ089>100.
Winter Weather Advisory from 1 PM this afternoon to 7 AM EST Sunday
for KYZ089-090-094>100.
IN...Winter Storm Warning from 1 PM this afternoon to 7 AM EST Sunday
for INZ050-058-059-066-073>075.
Cold Weather Advisory from 7 PM this evening to 11 AM EST Monday
for INZ050-058-059-066-073>075-080.
Winter Weather Advisory from 1 PM this afternoon to 7 AM EST Sunday
for INZ080.
&&
SYNOPSIS...AR
NEAR TERM...
SHORT TERM...AR
LONG TERM...
AVIATION...ARHazardous weather outlook, Dec 13, 2:22 AM EST, 9 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
222 AM EST Sat Dec 13 2025
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-140730-
Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble-
Montgomery-Greene-
222 AM EST Sat Dec 13 2025
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 AM EST SUNDAY...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
11 AM EST MONDAY...
This Hazardous Weather Outlook is for east central Indiana, central
Ohio and west central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Cold Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Cold Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.
INZ066-073>075-KYZ091>093-OHZ063>065-070>074-077>082-088-140730-
Franklin-Ripley-Dearborn-Ohio-Boone-Kenton-Campbell-Fayette-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
222 AM EST Sat Dec 13 2025
...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 7 AM EST SUNDAY...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
11 AM EST MONDAY...
This Hazardous Weather Outlook is for southeast Indiana, northern
Kentucky, central Ohio, south central Ohio and southwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Cold Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Cold Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.
INZ080-KYZ089-090-094>100-140730-
Switzerland-Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-
Mason-Lewis-
222 AM EST Sat Dec 13 2025
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 AM EST SUNDAY...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
11 AM EST MONDAY...
This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky and northern Kentucky.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Cold Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Cold Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.
Winter Storm, Dearborn
- When
- December 13, 12:00 PM EST to December 14, 12:00 AM EST
- Where
- Dearborn forecast zone
- Reported by
- Public
- Coordinates
- 39.145, -84.973 (the zone’s center; the record gives no point)
A report of 5.5 inches of snow was received from Saint Leon. The CoCoRaHS observer located 3 miles west-northwest of Greendale measured 4.8 inches of snow, while another in Dillsboro measured 4.5 inches.
Winter Storm, Franklin
- When
- December 13, 12:00 PM EST to December 14, 12:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.415, -85.060 (the zone’s center; the record gives no point)
A spotter located 4 miles northeast of Brookville measured 6.9 inches of snow. Two other spotters in Oldenburg and 5 miles north of West Harrison measured 5 inches of accumulation.
Winter Storm, Ohio
- When
- December 13, 12:00 PM EST to December 14, 12:00 AM EST
- Where
- Ohio forecast zone
- Reported by
- Unknown
- Coordinates
- 38.950, -84.965 (the zone’s center; the record gives no point)
Based on surrounding observations, 3.5 to 4.5 inches of snow fell across the county.
Winter Storm, Ripley
- When
- December 13, 12:00 PM EST to December 14, 12:00 AM EST
- Where
- Ripley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.104, -85.262 (the zone’s center; the record gives no point)
The observer northeast of Batesville measured 5.1 inches of snow. Another observer 6 miles west of Dillsboro measured 3.7 inches.
Winter Weather, Fayette
- When
- December 13, 12:00 PM EST to December 14, 12:00 AM EST
- Where
- Fayette forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 39.640, -85.179 (the zone’s center; the record gives no point)
The EMA measured 3.5 inches of snow 5 miles north-northwest of Laurel.
Winter Weather, Switzerland
- When
- December 13, 12:00 PM EST to December 14, 12:00 AM EST
- Where
- Switzerland forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.826, -85.037 (the zone’s center; the record gives no point)
The EMA measured 3 inches of snow 6 miles northeast of Vevay.
Winter Weather, Union
- When
- December 13, 12:00 PM EST to December 14, 12:00 AM EST
- Where
- Union forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.626, -84.925 (the zone’s center; the record gives no point)
The observer in Liberty measured 4 inches of snow.
Winter Weather, Wayne
- When
- December 13, 12:00 PM EST to December 14, 12:00 AM EST
- Where
- Wayne forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.864, -85.010 (the zone’s center; the record gives no point)
The observer in Centerville measured 4 inches of snow. Another observer 3 miles south of Richmond and a public report 1 mile south of Richmond had 3 inches of accumulation.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Illinois, December 13, 20252 deaths · 1 injured · 29 events
- Cold and Winter Weather in South Dakota, December 13 to 14, 202541 events
- Heavy Snow and Winter Weather in West Virginia, December 13 to 15, 202535 events
- Heavy Snow in Indiana, December 13, 202529 events
- Winter Storm and Winter Weather in Ohio, December 13 to 14, 202528 events
- Winter Storm and Winter Weather in New Jersey, December 13 to 14, 202521 events
- Winter Weather in Wisconsin, December 13 to 14, 202520 events
- Cold and Winter Weather in Iowa, December 13 to 14, 202519 events
- Winter Storm and Winter Weather in Maryland, December 13 to 14, 202517 events
- Heavy Snow and Winter Weather in New York, December 13 to 14, 202517 events
- Winter Storm and Winter Weather in Pennsylvania, December 13 to 14, 202513 events
- Extreme Cold in Illinois, December 13 to 14, 202512 events